Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Twin Cities, MN

June 21, 2007Faribault County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2007, 5:15 PM CDT for Faribault County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 5:15 PM CDT (22:15 UTC)
Expired
Jun 21, 2007, 5:45 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Faribault County, MN

The radar

The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 11:59 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2261 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 212215
SVRMPX
MNC043-212245-
/O.NEW.KMPX.SV.W.0187.070621T2215Z-070621T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 545 PM CDT

* AT 514 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 5 MILES EAST OF BLUE EARTH...AND MOVING SOUTHEAST
  AT 30 MPH. DOPPLER RADAR HAS INDICATED THAT THE ROTATION WITHIN    
  THIS STORM HAS WEAKENED...HOWEVER IT IS STILL CAPABLE OF PRODUCING 
  STRONG STRAIGHT LINE WINDS.

* LOCATIONS IMPACTED INCLUDE...
  FROST...
  BRICELYN...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4372 9391 4367 9416 4353 9412 4352 9378

$$
1 follow-up statement
000 
WWUS53 KMPX 212239
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
538 PM CDT THU JUN 21 2007

MNC043-212248-
/O.EXP.KMPX.SV.W.0187.000000T0000Z-070621T2245Z/
FARIBAULT MN-
538 PM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR FARIBAULT COUNTY EXPIRES AT
545 PM CDT...

SEVERE STORMS HAVE WEAKENED AND MOVED OUT OF THE COUNTY. GOLF BALL 
SIZED HAIL WAS REPORTED NORTH OF WINNEBAGO WITH THIS THUNDERSTORM. 
REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE. 

MORE THUNDERSTORMS WERE DEVELOPING IN THE AREA...AND WILL CONTINUE 
TO THROUGHOUT TONIGHT. REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS.

LAT...LON 4372 9391 4367 9416 4353 9412 4352 9378

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:13 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 21, 3:13 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT THU JUN 21 2007

.DISCUSSION...
THE NEAR TERM FORECAST CHALLENGE OVER THE NEXT TWO DAYS ARE SEVERE
WEATHER THREAT TONIGHT AND FRIDAY AND THE POTENTIAL FOR EXCESSIVE
RAINFALL OVER THE SOUTHERN TIER COUNTIES OF OUR CWA.
WEAK FRONTAL BOUNDARY OVER SOUTHWEST MN...NORTHEAST IOWA NEAR LOWER
LAKE MICHIGAN...WILL BE THE MAIN FOCUS FOR CONVECTION TONIGHT AND
FRIDAY WITH THE MAIN AREA OF CONCERN OVER EXTREME SOUTH CENTRAL MN.
THE FRONT IS FORECAST TO MEANDER OVER THE UPPER MIDWEST THROUGH
FRIDAY THEN LIFT WELL NORTH AS A WARM FRONT OVER THE REST OF
WEEKEND. THIS AFTERNOON...SFC DEWPOINTS HAVE POOLED IN THE UPPER 60S
AND LOWER 70S ALONG AND NEAR THE FRONTAL BOUNDARY. THE LATEST
SATELLITE IMAGERY SHOWED SEVERAL CLUSTER OF CELLS HAD DEVELOPED
ALONG THE IOWA/MINNESOTA BORDER. THE CONCERN...IS FOR LARGE HAIL AND
DAMAGING WINDS THIS AFTERNOON AND EVENING.  TRAINING OF TSRA OR
STORM BACKBUILDING OVR EXTREME SOUTH CENTRAL AND SOUTHWEST MN
OVERNIGHT. WEAK MID LEVEL TROUGH AS DEPICTED IN THE 700 MB PROGS
WILL SLOWLY ADVANCE EAST OVER THE UPPER MIDWEST.  ANOTHER ROUND OF
HEAVY RAINS IS LIKELY OVER SOUTHWEST AND SOUTH CENTRAL MN ON FRIDAY
AND FRIDAY NIGHT.

UPPER LEVEL HEIGHTS BUILD OVER THE UPPER MIDWEST OVER THE WEEKEND.
LONG MAX TEMPS EXPECTED TO WARM INTO THE UPPER 80S TO MIDDLE 90S BY
SUNDAY. AIRMASS SHOULD BE WELL CAPPED SUNDAY INTO TUESDAY.

&&

AVIATION.../18Z TAF CYCLE/
SHRA/TS WILL CONTINUE DEVELOPING ALONG/NORTH OF THE FRONTAL BOUNDARY
ACROSS SOUTHERN MN THIS AFTERNOON AND EVENING. EXPECT MAIN IMPACT TO
BE RWF TO MSP AND SOUTH...BETWEEN 21Z AND 02Z. E/SE SFC WINDS AROUND
10-15 MPH WILL PREVAIL DURING PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 21, 5:22 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 AM CDT THU JUN 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
522 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...ARE
POSSIBLE TODAY AND TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA. THE GREATEST THREAT WILL BE ALONG AND SOUTH A
LINE FROM MONTEVIDEO THROUGH HUTCHINSON TO THE SOUTHERN TWIN
CITIES METROPOLITAN AREA. EXCESSIVE RAINFALL MAY OCCUR TONIGHT
WITH SOME OF THE STORMS FROM MONTEVIDEO THROUGH REDWOOD FALLS TO
ALBERT LEA ON SOUTHWARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE STILL POSSIBLE ON FRIDAY ACROSS PARTS OF
SOUTHERN MINNESOTA. THE GREATEST THREAT AT THIS TIME APPEARS TO BE
ALONG AND SOUTH OF A LINE FROM GRANITE FALLS TO OWATONNA. LARGE
HAIL...DAMAGING WINDS AND EXCESSIVE RAINFALL MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED.

RAH

In the hours before

Local storm report, Jun 21, 4:08 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             10 NW LAKE CRYSTAL      44.21N 94.36W
06/21/2007  E1.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

&&

ELN
Local storm report, Jun 21, 4:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             3 W GOOD THUNDER        44.01N 94.13W
06/21/2007  E0.88 INCH       BLUE EARTH         MN   LAW ENFORCEMENT

            ON COUNTY ROAD 13

&&

ELN
Local storm report, Jun 21, 4:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             BRICELYN                43.56N 93.81W
06/21/2007  E0.88 INCH       FARIBAULT          MN   AMATEUR RADIO

&&

ELN
Local storm report, Jun 21, 4:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             3 E GLENVILLE           43.57N 93.22W
06/21/2007  E0.75 INCH       FREEBORN           MN   FIRE DEPT/RESCUE

            INTERSECTION OF COUNTY ROADS 25 AND 13

&&

ELN
Local storm report, Jun 21, 5:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             5 N WINNEBAGO           43.84N 94.17W
06/21/2007  E1.75 INCH       FARIBAULT          MN   LAW ENFORCEMENT

            NICKLE TO GOLF BALL SIZED HAIL. DAMAGE TO SQUAD CAR
            WINDOW.

&&

ELN
Local storm report, Jun 21, 5:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             3 N BLUE EARTH          43.68N 94.10W
06/21/2007  E1.50 INCH       FARIBAULT          MN   TRAINED SPOTTER

&&

ELN

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:11 PM CDTSevere Thunderstorm WarningMPXCarver49 min
Jun 20, 7:32 PM CDTSevere Thunderstorm WarningMPXDakota, Rice58 min
Jun 20, 7:57 PM CDTSevere Thunderstorm WarningMPXScott48 min
Jun 20, 8:05 PM CDTSevere Thunderstorm WarningMPXLe Sueur55 min
Jun 20, 8:22 PM CDTSevere Thunderstorm WarningMPXSibley38 min
Jun 20, 8:25 PM CDTSevere Thunderstorm WarningMPXRice50 min
Jun 20, 8:27 PM CDTSevere Thunderstorm WarningMPXGoodhue48 min
Jun 20, 8:39 PM CDTSevere Thunderstorm WarningMPXScott36 min
Jun 20, 8:52 PM CDTSevere Thunderstorm WarningMPXLe Sueur53 min
Jun 20, 9:01 PM CDTSevere Thunderstorm WarningMPXSteele59 min
Jun 20, 9:12 PM CDTSevere Thunderstorm WarningMPXRice63 min
Jun 20, 9:20 PM CDTSevere Thunderstorm WarningMPXWashington55 min
Jun 20, 9:35 PM CDTSevere Thunderstorm WarningMPXWaseca55 min
Jun 20, 9:43 PM CDTSevere Thunderstorm WarningMPXLe Sueur32 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey24 min
Jun 20, 9:57 PM CDTSevere Thunderstorm WarningMPXSteele33 min
Jun 20, 10:07 PM CDTSevere Thunderstorm WarningMPXWashington23 min
Jun 20, 10:08 PM CDTSevere Thunderstorm WarningMPXLe Sueur37 min
Jun 20, 10:14 PM CDTSevere Thunderstorm WarningMPXRice43 min
Jun 20, 10:16 PM CDTSevere Thunderstorm WarningMPXDakota44 min
Jun 20, 10:28 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca47 min
Jun 20, 10:29 PM CDTSevere Thunderstorm WarningMPXGoodhue46 min
Jun 20, 10:34 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Nicollet56 min
Jun 20, 11:05 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue40 min
Jun 20, 11:22 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca38 min
Jun 20, 11:32 PM CDTTornado WarningMPXFreeborn43 min
Jun 21, 12:49 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue41 min
Jun 21, 1:02 AM CDTSevere Thunderstorm WarningMPXRice28 min
Jun 21, 1:39 AM CDTSevere Thunderstorm WarningMPXGoodhue66 min
Jun 21, 1:57 AM CDTSevere Thunderstorm WarningMPXSibley48 min
Jun 21, 2:02 AM CDTSevere Thunderstorm WarningMPXDakota28 min
Jun 21, 2:43 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice32 min
Jun 21, 3:29 AM CDTSevere Thunderstorm WarningMPXRice18 min
Jun 21, 3:35 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Waseca40 min
Jun 21, 4:12 AM CDTSevere Thunderstorm WarningMPXSteele, Waseca48 min
Jun 21, 5:46 AM CDTSevere Thunderstorm WarningMPXSteele44 min
Jun 21, 3:15 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet60 min
Jun 21, 3:24 PM CDTSevere Thunderstorm WarningMPXFaribault66 min
Jun 21, 3:37 PM CDTSevere Thunderstorm WarningMPXKandiyohi18 min
Jun 21, 4:05 PM CDTTornado WarningMPXBlue Earth25 min
Jun 21, 4:26 PM CDTSevere Thunderstorm WarningMPXMartin37 min
Jun 21, 4:27 PM CDTSevere Thunderstorm WarningMPXFreeborn63 min
Jun 21, 4:29 PM CDTTornado WarningMPXBlue Earth, Faribault46 min
Jun 21, 4:54 PM CDTSevere Thunderstorm WarningMPXCarver, Scott, Sibley66 min
Jun 21, 5:06 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville39 min
Jun 21, 5:10 PM CDTSevere Thunderstorm WarningMPXWaseca30 min
Jun 21, 5:26 PM CDTSevere Thunderstorm WarningMPXFreeborn23 min
Jun 21, 5:33 PM CDTSevere Thunderstorm WarningMPXLe Sueur25 min
Jun 21, 5:37 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville53 min
Jun 21, 6:00 PM CDTSevere Thunderstorm WarningMPXSibley60 min
Jun 21, 6:38 PM CDTSevere Thunderstorm WarningMPXNicollet43 min
Jun 21, 6:46 PM CDTSevere Thunderstorm WarningMPXGoodhue29 min
Jun 21, 6:50 PM CDTSevere Thunderstorm WarningMPXBrown25 min
Jun 21, 6:59 PM CDTSevere Thunderstorm WarningMPXBlue Earth61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.